Thyroid UK
88,974 members103,499 posts

Could it be this bad?

i was diagnosed with Hashimotos about 2 weeks ago. My dr put me on 75mcg of Synthroid a day. The first few days were ok. The last 6 or so have been bad....insomnia, mood swings, bouts of anxiety, anger and today i was driving and felt i was having breathing issues....is this normal? Is this just the crap i have to go thru for it to normalize? There have been days this last week i just stayed home and didn't want to leave....this is not me...

11 Replies
oldestnewest

Hi reissnick, welcome to the forum.

It could be that 75 is too high for your body and is stressing it a bit. Can you cut it in half for a few days - or take it every other day - until your body gets used to it? If you have been undiagnosed for a long time, it can come as a shock to the system to suddenly start on a high starting dose. :)

When do you go for your next test?

2 likes
Reply

im not supposed to go back for 3 weeks, but im going to call the dr Monday morning. Ive heard that some of these things can be normal but this is kinda ridiculous....depression, anxiety...my BP is ok but my heart rate is averaging over 100...

Reply

OK, well it will be too soon for a follow-up test, because it takes six weeks for the full effect of the synthroid to show up. But, he might tell you to reduce the dose, as I did. Not much else he can do, I don't think.

Reply

ty, ya im gonna call the dr monday morning because this is too much, the breathing thing lasted about 20 mins that scared me, I was ready to go to the ER, but it subsided.

1 like
Reply

talked to my dr this morning, he cut me down to 25 mcg, he said everything i was experiencing was due to too high of a dose.

Reply

Well, l think he's gone too far the other way, now. The usual starting dose is 50 mcg. But, see how you go.

Reply

i asked him to just cut it in half but he told me no. He said cut to 25. He wants to see how i react and then he will gradually move me back up, but i do feel alot better today.

Reply

Well, be sure to let him know as soon as the hypo symptoms start returning.

Reply

it seems that the cut to 25mcg is working at this time, the only thing is the insomnia. But I feel much better.

1 like
Reply

I started on 25mcg yrs ago and each increase was also also 25mcg until i was optimal

2 likes
Reply

Are you adrenals ok? Going onto levo of any dosage without sorting them out first if they are really stressed out may result in too much stress for the body and then levo may not be an option at all - check it is even written in the official levo leaflet.

1 like
Reply

You may also like...